[Allergic myocarditis in clozapine treatment]

Ugeskr Laeger. 1994 Jul 11;156(28):4151-2.
[Article in Danish]

Abstract

Clozapine is a high-dose neuroleptic, which is recommended only for those cases in which patients have failed to respond adequately to standard antipsychotic drugs. This report describes a 45 year old man with ischaemic heart disease who died of cardiogenic shock 11 days after starting treatment with clozapine. Autopsy showed apart from coronary atherosclerosis and interstitial fibrosis a considerable infiltration of eosinophilic granulocytes in the myocardium suggesting myocarditis as the cause of death.

Publication types

  • Case Reports
  • English Abstract

MeSH terms

  • Clozapine / adverse effects*
  • Electrocardiography
  • Fatal Outcome
  • Humans
  • Male
  • Middle Aged
  • Myocarditis / chemically induced*
  • Myocarditis / diagnosis
  • Myocarditis / immunology
  • Myocardium / pathology

Substances

  • Clozapine